Overdosed possibly!

I have had the most horrible 2 weeks of my life. I have never felt so ill.

It started with back pain, moving round to my stomach, thinking I had pulled a muscle! I posted before about back/stomach pain. It then got worse, so much so that I had to have the emergency doctor and ambulance. Was told possible kidney stone and referred for a kidney scan (which I had yesterday.) Everything seems a bit of a blur and the days ran into each other until last Thursday when I just knew it was my thyroid that wasn't right.

Main Symptoms 

Feeling of being pricked by thousands of pins in my stomach, constant movement of insides, itching,terrible pain in groin area. Wanting to pass water every 30 minutes without feeling letting up. Tingling tongue, trembling of hands/whole body/neck I couldn't keep my head still. Shivering, can't sleep , fidgetty. As well as all the aching joints.

GP said don't take meds for 3 days and then take  100mcg (had been on 100 Monday to Friday then 125 Saturday and Sunday. No blood test was done and told to have a test in 6 weeks!

Most of these symptoms lessened after not taking meds. Today have sent my bloods to Blue Horizon, so will wait the results. I started meds again yesterday and everything started again. So I am reluctant to take any more until I get the results. Does anyone else agree these are over medicated symptoms . I feel so lost and vulnerable now, which isn't the me I know.

Last edited by

14 Replies

oldestnewest
  • You might have developed a sensitivity to the meds you're on. Maybe pharmacist can switch to another generic. (I didn't edit your post - I clicked on yours by mistake).

  • It seems a bit silly not to have taken a blood test at the very least. It might have given a clue i.e. overdosed for instance.

    It sounds like a horrible experience you had and hope it has resolved a little at least.

    Best wishes.

  • I agree shaws, even if they do take a blood test it's only for TSH. GP says lab won't do T3. Thanks for your reply.

  • There should be an exception to that silly rule anyway when there's something out of the ordinary for the patient.

  • Yes I agree, thanks.

  • This doesn't sound like over dosing to me.

    Had you recently had your dose increased or something to suggest that?

    There is a lot of Norovirus around at the moment which can make you feel dreadful.

    The stomach pain, groin pain, back pain etc doesn't seem like thyroid that's all.

    Sometimes I feel that we are too quick to blame our thyroid condition for how we are feeling when we may just have a virus or illness.

    Hopefully someone else will chime in.

  • I've had a look at your most recent posts and it's clear that you've been feeling ill for quite some time which I'm sorry about.

    Are you taking any other medication besides Levothyroxine? Amy herbal preparations?

  • No, nothing. My meds have been reduced over quite a few months, almost as though things are going the opposite way now!

  • You mentioned menopause. Oestrogen blocks thyroxine so as we enter menopause it is not unusual to find that we need LESS levothyroxine  as our own levels of oestrogen decrease. 

    Women who take HRT often need to increase their levothyroxine. 

  • Thanks, I have only last Thursday been asked to try Vagifem pessaries for continual Cystitis episodes! They are are only a low dose of 10 mg, 3 times a week. Hopefully it won't make things worse!!

  • How's your B12?

  • Have included that test with bloods sent off yesterday, so hopefully will get to know shortly. I will post results on here.

  • Hi Greenfingers, after being untreated for 19 years after having a sub-total thyroidectomy for Graves, all the symptoms you mention disappeared upon being started on Goldshield Eltroxin after about 3 months. Hope you manage to resolve your problems.

  • Thanks for that j_bee, I hope so too.

You may also like...